Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Central units of integral group rings
of nilpotent groups


Authors: E. Jespers, M. M. Parmenter and S. K. Sehgal
Journal: Proc. Amer. Math. Soc. 124 (1996), 1007-1012
MSC (1991): Primary 16U60, 20C05, 20C07; Secondary 20C10, 20C12
DOI: https://doi.org/10.1090/S0002-9939-96-03398-9
MathSciNet review: 1328353
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a finite set of generators is given for a subgroup of finite index in the group of central units of the integral group ring of a finitely generated nilpotent group.


References [Enhancements On Off] (What's this?)

  • 1. H. Bass, The Dirichlet Unit Theorem, Induced Characters and Whitehead Groups of Finite Groups, Topology, 4 (1966), 391--410. MR 33:1341
  • 2. J. Ritter and S.K. Sehgal, Integral group rings with trivial central units, Proc. Amer. Math. Soc., 108 (1990), 327--329. MR 90d:16009
  • 3. J. Ritter and S.K. Sehgal, Construction of Units in Integral Group Rings of Finite Nilpotent Groups, Trans. Amer. Math. Soc., 324 (2)(1991), 603--621. MR 91h:20008
  • 4. J. Ritter and S.K. Sehgal, Units of group rings of solvable and Frobenius groups over large rings of cyclotomic integers, Journal of Algebra, 158 (1993), 116-129. MR 95d:16045
  • 5. Derek J.S. Robinson, A course in the theory of groups, Springer Verlag, 1982. MR 84k:20001
  • 6. S. K. Sehgal, Topics in group rings, Marcel Dekker, New York, 1978. MR 80j:16001
  • 7. S. K. Sehgal, Units in integral group rings, Longman Scientific and Technical, Essex, 1993. MR 94m:16039

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16U60, 20C05, 20C07, 20C10, 20C12

Retrieve articles in all journals with MSC (1991): 16U60, 20C05, 20C07, 20C10, 20C12


Additional Information

E. Jespers
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada A1C 5S7
Email: ejespers@albert.math.mun.ca

M. M. Parmenter
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada A1C 5S7
Email: mparmen@plato.ucs.mun.ca

S. K. Sehgal
Affiliation: Department of Mathematics, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Email: ssehgal@schur.math.ualberta.ca

DOI: https://doi.org/10.1090/S0002-9939-96-03398-9
Received by editor(s): August 4, 1994
Additional Notes: This work is supported in part by NSERC Grants OGP0036631, A8775 and A5300, Canada, and by DGICYT, Spain
Communicated by: Ronald Solomon
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society